Colorado, 2025Damaging Winds in Colorado, July 22, 2025
July 22, 2025 · NWS BOU · 2 events in 1 county or zone
A severe thunderstorm produced winds to 60 mph in Centennial Colorado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced winds to 60 mph in Centennial Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 22, 3:07 PM MST, 1 hour 9 minutes earlier. Its key messages:
- Increased moisture and slight cooling expected by midweek leading to better chances for showers and thunderstorms Today through Thursday.
- Heavy rainfall under slow moving storms may result in localized flooding today and Wednesday.
- Warmer and drier for next weekend.
Area forecast discussion, Jul 22, 3:07 PM MST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
407 PM MDT Tue Jul 22 2025
.KEY MESSAGES...
- Increased moisture and slight cooling expected by midweek
leading to better chances for showers and thunderstorms Today
through Thursday.
- Heavy rainfall under slow moving storms may result in localized
flooding today and Wednesday.
- Warmer and drier for next weekend.
&&
.DISCUSSION /Through Tuesday/...
Issued at 255 PM MDT Tue Jul 22 2025
Current radar shows convection underway along the higher
elevations, with a near stationary line of storms currently
producing heavy rainfall in Lincoln County. The main concern for
today will be the potential for these slow moving storms to
lead to localized flooding from heavy rainfall, and with DCAPE
values approaching 1000 J/kg, across the plains, gusty outflows to
50 mph will be possible, especially for the far east plains.
ACARS soundings show CIN is decreasing across the plains and
instability is slowly increasing as surface heating has resulted
in low level lapse rates nearly at the DALR. With multiple outflow
boundaries present across the plains, showers and storms are
expected to develop across the lower foothills and lower
elevations in the next hour or two. Showers and storms are
expected to continue into late tonight before a cold front drops
south across northern Colorado early Wednesday morning. Mid and
low level moisture will increase Wednesday, and with greater
forcings expected, another day of scattered to numerous showers
and storms will be on tap for the forecast area. Ensembles
continue to show moisture peaking Wednesday, with PWAT values
increasing to 130-160% of normal, but remaining elevated on
Thursday, so there will be one more day of scattered to numerous
afternoon showers and storms across the forecast area on Thursday
before a warming and drying trend returns on Friday.
Not much has changed with the persistent upper level high still in
place over the Mississippi River Valley region. This ridge is
expected to amplify through the weekend, with models showing 500
mb heights approaching 6000m. This will result in hot
temperatures across the plains, with triple digits forecast along the
South Platte River Valley on Sunday and Monday. Scattered
afternoon showers and thunderstorms will still be possible for the
higher elevations each day, but moisture will remain limited
across the plains through the weekend.
&&
.AVIATION /18Z TAFS through 18Z Wednesday/...
Issued at 1211 PM MDT Tue Jul 22 2025
Current NE winds should persist until showers and storms kick in
this afternoon. The main impacts will be gusty outflows between 25
to 35 kts from passing storms, and a few wind shifts from outflow
boundaries moving across the plains. There are some uncertainties
with regards to how long showers will continue into tonight, so
have introduced a PROB30 for the potential they continue beyond
the afternoon convection. There are also some uncertainties with
timing on a frontal passage Wednesday morning, which could make
the difference between low stratus developing in the early
morning. There is too much uncertainty to add into the TAF for
now, but this may need to be included in the coming updates.
However, winds are expected to transition to the north between
14/15Z at KDEN and KBJC, followed by KAPA shortly there after.
Winds will increase as the front passes with gusts between 20-25
kts possible.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Bonner
AVIATION...Bonner
Hazardous weather outlook, Jul 22, 6:28 AM MST, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
728 AM MDT Tue Jul 22 2025
COZ030>051-231330-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
728 AM MDT Tue Jul 22 2025
This hazardous weather outlook is for northeast and north central
Colorado.
.DAY ONE...Today and Tonight
An uptick in moisture today will bring an increase in shower and
thunderstorm activity. Brief heavy rain and gusty outflow winds
to 50 mph will be possible, but can't rule out a few severe gusts,
especially for the far eastern plains.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Moisture will continue to increase for Wednesday with scattered
to numerous showers and thunderstorms expected once again. Heavy
rain with localized flooding will be possible with these slow
moving storms. Afternoon and evening showers and thunderstorms
continue for Thursday and Friday, though they may not be as strong
as moisture begins to decrease. Warmer and drier conditions are
expected for the weekend, with portions of the plains forecast to
reach the triple digits.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 22, 1:20 PM MST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Denver CO
220 PM MDT Tue Jul 22 2025
COZ046-222045-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
220 PM MDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ELBERT AND NORTH
CENTRAL LINCOLN COUNTIES UNTIL 245 PM MDT...
At 220 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Limon, and is stationary.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of East Central Elbert and North Central
Lincoln Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3929 10380 3948 10380 3949 10350 3929 10349
TIME...MOT...LOC 2019Z 0DEG 0KT 3938 10363
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Danielson
Thunderstorm Wind, Douglas
- When
- July 22, 4:16 PM MST to 4:18 PM MST
- Where
- Douglas County, 5.08 mi WNW of Parker
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.560, -104.850
The wind gust was recorded at the ASOS station located at the Centennial airport (APA).
Thunderstorm Wind, Douglas
- When
- July 22, 4:18 PM MST to 4:20 PM MST
- Where
- Douglas County, 5.37 mi E of Highlands Ranch
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.560, -104.870
The wind gust was recorded at the mesonet station CO001 located at I-25 and C470.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 22 to 30, 2025115 injured · 15 events
- Damaging Winds and Heavy Rain in South Carolina, July 22, 20252 deaths · 26 injured · $3,000 · 50 kt wind · 6 events
- Heat in Alabama, July 22, 20251 death · 1 event
- Flash Flooding in New Mexico, July 22, 2025$250,000 · 2 events
- Flash Flood in Florida, July 22, 2025$50,000 · 1 event
- Excessive Heat and Heat in Kentucky, July 22 to 30, 202529 events
- Excessive Heat and Heat in Illinois, July 22 to 30, 202525 events
- Excessive Heat and Heat in Mississippi, July 22, 202522 events
- Excessive Heat and Heat in Tennessee, July 22, 202521 events
- Excessive Heat and Heat in Arkansas, July 22, 202510 events
- Damaging Winds in South Dakota, July 22 to 23, 202557 kt wind · 10 events
- Flash Flooding in Arizona, July 22 to 23, 2025$4,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271433, 1271434.